Tornado, La Moure
- When
- July 18, 7:50 PM CST to 7:52 PM CST
- Where
- La Moure County, 2 mi NNW of Marion
- Rating
- F0
- Path length
- 2 mi
- Path width
- 100 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.633, -98.350
The tornado started as a F4 over Barnes County moving south southeast. Tornado was in its dissipating stage as it crossed into LaMoure County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
The tornado started as a F4 over Barnes County moving south southeast. Tornado was in its dissipating stage as it crossed into LaMoure County. The tornado was in open country and caused no damage in LaMoure County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 18, 2:15 PM CST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT SUN JUL 18 2004 .SHORT TERM... FORECAST PROBLEMS IN THE SHORT TERM INCLUDE CONVECTION CHANCES AND TIMING THROUGHOUT THE PERIOD...AS WELL AS FIRE WEATHER CONCERNS FOR THE SOUTHWEST ON MONDAY. MODELS ARE SIMILAR BRINGING A SHORTWAVE THROUGH THE UPPER RIDGE MONDAY THROUGH TUESDAY...THIS WILL BE OUR BEST CHANCE OF PRECIP IN THE SHORT TERM...WITH MAINLY ZONAL FLOW TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. DIFFERENCES OCCUR IN SPECIFICS OF QPF AMOUNT AND PLACEMENT. WILL UTILIZE AN ETA/AVN MODEL BLEND FOR QPF SPECIFICS. IN THE VERY NEAR TERM...CURRENT LAPS SOUNDINGS ARE VERY UNSTABLE OVER EASTERN CWA WITH CAPES IN EXCESS OF 4K J/KG WITH CONVECTIVE TEMPERATURES IN THE MID 90S. AREA OF SURFACE CONVERGENCE NOTED ON MSAS FROM CENTRAL INTO NORTHEAST NORTH DAKOTA. WILL DRAG AREA OF ISOLATED THUNDER A BIT FARTHER WEST IN THE GRIDS. STILL LIMITING CONVECTION TO EASTERN CWA THIS EVENING. MONDAY AND TUESDAY...CONCERN SWITCHES TO WESTERN CWA AS SHORTWAVE MAKES ITS WAY SLOWLY THROUGH UPPER RIDGE. AS MENTIONED EARLIER QPF PLACEMENT VARIES WITH GFS AND CANADIAN INDICATING A MORE NORTHERLY PLACEMENT THAN ETA AND UKMET. WILL BROADBRUSH 20-30 PERCENT POPS MONDAY AFTERNOON THROUGH TUESDAY AS TOO MUCH UNCERTAINTY REMAINS TO TRY AND NAIL DOWN HIGHER LIKELYHOOD AREA OF PCPN. TEMPS MAINLY UPPER 80S TO LOWER 90S ON MONDAY...AND JUST A BIT COOLER ON TUESDAY. ANOTHER CONCERN LATE MONDAY INTO TUESDAY IS FIRE WEATHER IN THE SOUTHWEST CWA. AT THIS TIME IT APPEARS RH VALUES WILL REMAIN ABOVE 20 PERCENT WITH WINDS NOT THAT STRONG. HOWEVER A LOOK AT FORECAST SOUNDINGS INDICATED DRY ATMOSPHERE SURFACE TO 600 MB. CONCERN IS WITH THE DRY VEGETATION IN THIS AREA THERE COULD BE PROBLEMS WITH DRY LIGHTNING. DUE TO UNCERTAINTY WITH TIMING PLACEMENT OF CONVECTION...DECIDED TO HOLD OF ON ISSUING FWW AT THIS TIME. WE CONTINUE TO DRY OUT AND COOL DOWN ON WEDNESDAY. DID NOT REMOVE INHERITED POPS ALONG SOUTH DAKOTA BORDER BUT DROPPED THEM BACK TO SLIGHT CHANCE. ALSO DID NOT RAISE TEMPS IN THE NORTH BUT WITH STEEP LAPSE RATES AND TQ INDEX AROUND 20 WOULD NOT BE SUPRISED TO SEE AN AFTERNOON SHOWER ACROSS NORTHERN CWA. WILL LEAVE THIS FOR NEXT SHIFT TO PONDER. .LONG TERM... MODELS IN GOOD AGREEMENT. SEVERAL IMPULES DROPPING SOUTH THRU THE PERIOD BUT OVERALL A DRY PERIOD THRU THE LONG TERM. ANY CONVECTION THAT OCCURS WILL BE THE NORMAL ISOLATED LATE AFTERNOON/ NIGHTTIME SUMMER ACTIVITY AND WILL NOT INTRODUCE ANY PRECIP IN GRIDS. PREVIOUS FORECAST LOOKS GOOD AND JUST MADE MINOR ADJUSTMENTS TO WIND DATA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/RGT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 410 AM CDT SUN JUL 18 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-190900- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 410 AM CDT SUN JUL 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE MONDAY AFTERNOON INTO MONDAY NIGHT. THE THREAT WILL BE LARGE HAIL AND HIGH WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE MONDAY AFTERNOON AND MONDAY EVENING. JP MARTIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
749 PM CDT SUN JUL 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 3 N WISHEK 46.30N 99.55W
07/18/2004 1.75 INCH LOGAN ND TRAINED SPOTTER
GOLFBALL SIZE HAIL REPORTED BY STORM SPOTTER
&&
CJS/WAAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
755 PM CDT SUN JUL 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL WISHEK 46.26N 99.56W
07/18/2004 1.75 INCH MCINTOSH ND LAW ENFORCEMENT
GOLFBALL SIZE HAIL IN THE TOWN OF WISHEK
&&
CJS/WAAThe Fargo/Grand Forks radar (KMVX), 126 km away, was scanning. The volume nearest the first event began at 01:49 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyThe tornado archive for North Dakota, 2004Warnings in North Dakota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412478.